remeron and increasing dosage

Discussion in 'Fibromyalgia Main Forum' started by Moonlite, Apr 22, 2008.

  1. Moonlite

    Moonlite New Member

    I have been taking remeron for just over 4 years and was a God sent when no other antidepressant ever very sensitive to drugs so this was really a hard thing to try but I ended up on 1/8th of a I am on 1.25 which is 30 mg plus a quarter..hmm. so about 37 mgs ,,is this alot? I feel wierd going from an eight to one and a quarter tablet but seems I needed to increase it..any comments?
  2. Springfling

    Springfling New Member


    I am not familiar with Remeron, but it is good that you have found something that helps you! I know that after being on something for so long, your body gets so used to it that is doesn't work as well.

    I think increasing it is a good idea after being on it so long. My doctors have increased some of my meds to keep them affective. It may seem like a lot, but will probably be for the best.

    Hopefully you will have good luck with the new dosage. If it is too much let your doc know! Good luck!
  3. Moonlite

    Moonlite New Member

    Thanks for the kind words adn quick reseonse..I am sure that I will be fine..just the increase from 7 mgs to to 37 seems high but it is 4 years so ... I am not sure what the normal dosage is
  4. LadyCarol

    LadyCarol Member

    As with most antidepressants they tend to become less affective over time. The maximum dose for Mirtazapine per day is 45 mg so you are still within limits.
    Why did you need to increase the dosage ?
  5. Moonlite

    Moonlite New Member

    I increased it over the years at high anxiety times then did not go back so this time I will do that.. take higher then go back down..thanks all.
  6. maryl

    maryl New Member

    I used to take Remeron but am also so sensitive to meds that
    I would only take little pieces of it. A different Dr. told
    me that increasing the dose as you have, can be helpful
    because the higher dose, for some reason, gets you past the
    sedative side effect. Go figure. Anyway, it made me
    ravinous so I finally quit it, which is irrelevant to your
    question but in case you wondered. I tend to ramble so I'll
    stop now, and wish you well. :)
  7. Moonlite

    Moonlite New Member

    Actually that did help me alot..tthanks for sharing that with me...take care.
  8. happygranny

    happygranny New Member

    Hi, I was glad to see this discussion because it is of interest to me now as I try to help my 82 yr old mother. She has been given an RX for Remeron 15 mg to be taken at bedtime. She is very sensitive to mes as she very seldom takes anything (lucky woman has been healthy all her life til stroke-induced depression the last couple of years).
    1/2 a regular tylenol puts her to sleep.
    She is afraid to take the 15 mg Remerol the first night and wants to take 1/4 tablet. As it is time release, I wonder if it would be okay to be cut in 1/4s?
    I will appreciate any thoughts on cutting time release in half.

  9. Moonlite

    Moonlite New Member

    HI.. I am not going to advise you as of course I am not a doctor. I think you may want to discuss it with him but I took a half or a quarter when I first tried it so 7.8 or 15 mg.. it did really knock me out and I was in my mid 50's .. I slept in until noon then went for a 45 minute walk to wake up.. the 8th of a tablet really helped and was like a miracle drug but I have increased it to a full 30 mgs over 4 years.. I feel like I want to decrease it again but I have a very stressful job so am going to wait until I retire in a year or so and then try to come down off of it..or at least at a reduced level.. I don't know if this helps but again I think if you have an understanding doctor he may go along with gradually introducing it?
  10. dragon06

    dragon06 New Member

    I would consult your doctor before cutting a time released pill. Breaking the pill can affect how it is absorbed into your system and you can get too much at once sometimes so definitely ask your doctor and your pharmacist.

    If the dosage is a big concern perhaps he can prescribe a lower dose.
  11. Msdeana

    Msdeana New Member

    Never change drug dosages by yourself because you think it helps you!

    Talk to a doctor, I'm on Remeron 15 mg, (4yrs now) and when I do have an anxiety attack I use cognitive behavioral therapy. Which I have used with just about everything from pain to my anxiety. It lets me work through my anxiety without adding more meds.

    Huggies Deana (RN)
  12. happygranny

    happygranny New Member

    I appreciate you taking the time to answer and have come to the conclusion that cutting them is not a good idea.

    Last night, because she refused to take a whole pill, I quartered it thinking even if it went through her system faster and stronger, because it was such a small dose it would be okay.

    Well, she slept 10 hours straight last night and is quite groggy this morning.

    I will take her back to the doctor to see what can be done for her.

    Thanks again,